Alert archive / New York / Frost Advisories in 2013

Frost Advisory 6, NWS Buffalo, NY

September 23, 20139 counties in New York

NWS Buffalo, NY issued this frost advisory at Sep 23, 2013, 3:48 AM EDT for 9 counties in New York. It took effect at Sep 24, 2013, 3:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2013, 3:48 AM EDT (07:48 UTC)
In effect from
Sep 24, 2013, 3:00 AM EDT
Expired
Sep 24, 2013, 8:49 AM EDT
In force
6 hr
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Oswego County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 91 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2013-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2013-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1068 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

636 
WWUS71 KBUF 230748
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
348 AM EDT MON SEP 23 2013

NYZ020-021-231600-
/O.NEW.KBUF.FR.Y.0006.130924T0700Z-130924T1300Z/
CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...OLEAN...WELLSVILLE
348 AM EDT MON SEP 23 2013

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY. 

* LOCATIONS...ALLEGANY AND CATTARAUGUS COUNTIES.

* TIMING...LATE TONIGHT THROUGH LATE TUESDAY MORNING.

* TEMPERATURES...IN THE UPPER 30S.

* IMPACTS...FROST WILL LIKELY DAMAGE TENDER VEGETATION THAT IS
  LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO, POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$
5 follow-up statements
962 
WWUS71 KBUF 231446
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1046 AM EDT MON SEP 23 2013

NYZ020-021-232300-
/O.CON.KBUF.FR.Y.0006.130924T0700Z-130924T1300Z/
CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...OLEAN...WELLSVILLE
1046 AM EDT MON SEP 23 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
TUESDAY...

* LOCATIONS...ALLEGANY AND CATTARAUGUS COUNTIES.

* TIMING...LATE TONIGHT THROUGH LATE TUESDAY MORNING.

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...FROST WILL LIKELY DAMAGE TENDER VEGETATION THAT IS 
  LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

THOMAS
627 
WWUS71 KBUF 231730
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
130 PM EDT MON SEP 23 2013

NYZ006>008-012-013-240130-
/O.EXA.KBUF.FR.Y.0006.130924T0700Z-130924T1300Z/
OSWEGO-JEFFERSON-LEWIS-WYOMING-LIVINGSTON-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE...
WARSAW...GENESEO
130 PM EDT MON SEP 23 2013

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY. 

* LOCATIONS...EASTERN LAKE ONTARIO REGION...WYOMING AND LIVINGSTON
  COUNTY. 

* TIMING...LATE TONIGHT THROUGH TUESDAY MORNING.

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...FROST WILL LIKELY DAMAGE TENDER VEGETATION THAT IS 
  LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO, POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

NYZ019-085-240130-
/O.EXA.KBUF.FR.Y.0006.130924T0700Z-130924T1300Z/
CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...JAMESTOWN...ORCHARD PARK...SPRINGVILLE
130 PM EDT MON SEP 23 2013

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY. 

* LOCATIONS...CHAUTAUQUA AND SOUTHERN ERIE COUNTIES...AWAY FROM
  THE LAKESHORE LINE. 

* TIMING...LATE TONIGHT THROUGH TUESDAY MORNING.

* TEMPERATURES...WELL INLAND AREAS DROPPING DOWN INTO THE MID 30S.

* IMPACTS...FROST WILL LIKELY DAMAGE TENDER VEGETATION THAT IS 
  LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO, POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

NYZ020-021-240130-
/O.CON.KBUF.FR.Y.0006.130924T0700Z-130924T1300Z/
CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...OLEAN...WELLSVILLE
130 PM EDT MON SEP 23 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
TUESDAY...

* LOCATIONS...ALLEGANY AND CATTARAUGUS COUNTIES.

* TIMING...LATE TONIGHT THROUGH TUESDAY MORNING.

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...FROST WILL LIKELY DAMAGE TENDER VEGETATION THAT IS 
  LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

THOMAS
534 
WWUS71 KBUF 232331
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
731 PM EDT MON SEP 23 2013

NYZ006>008-012-013-020-021-240745-
/O.CON.KBUF.FR.Y.0006.130924T0700Z-130924T1300Z/
OSWEGO-JEFFERSON-LEWIS-WYOMING-LIVINGSTON-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE...
WARSAW...GENESEO...OLEAN...WELLSVILLE
731 PM EDT MON SEP 23 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
TUESDAY...

* LOCATIONS...EASTERN LAKE ONTARIO REGION...WYOMING AND 
  LIVINGSTON COUNTY. 

* TIMING...LATE TONIGHT THROUGH TUESDAY MORNING.

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...FROST WILL LIKELY DAMAGE TENDER VEGETATION THAT IS 
  LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

NYZ019-085-240745-
/O.CON.KBUF.FR.Y.0006.130924T0700Z-130924T1300Z/
CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...JAMESTOWN...ORCHARD PARK...SPRINGVILLE
731 PM EDT MON SEP 23 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
TUESDAY...

* LOCATIONS...CHAUTAUQUA AND SOUTHERN ERIE COUNTIES...AWAY FROM 
  THE LAKESHORE LINE. 

* TIMING...LATE TONIGHT THROUGH TUESDAY MORNING.

* TEMPERATURES...IN THE UPPER 30S.

* IMPACTS...FROST WILL LIKELY DAMAGE TENDER VEGETATION THAT IS 
  LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$
517 
WWUS71 KBUF 240743
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
343 AM EDT TUE SEP 24 2013

NYZ006>008-012-013-020-021-241300-
/O.CON.KBUF.FR.Y.0006.000000T0000Z-130924T1300Z/
OSWEGO-JEFFERSON-LEWIS-WYOMING-LIVINGSTON-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE...
WARSAW...GENESEO...OLEAN...WELLSVILLE
343 AM EDT TUE SEP 24 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOCATIONS...EASTERN LAKE ONTARIO REGION...WYOMING AND 
  LIVINGSTON COUNTY. 

* TIMING...THROUGH LATE THIS MORNING.

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...FROST WILL LIKELY DAMAGE TENDER VEGETATION THAT IS 
  LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

NYZ019-085-241300-
/O.CON.KBUF.FR.Y.0006.000000T0000Z-130924T1300Z/
CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...JAMESTOWN...ORCHARD PARK...SPRINGVILLE
343 AM EDT TUE SEP 24 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOCATIONS...CHAUTAUQUA AND SOUTHERN ERIE COUNTIES...AWAY FROM 
  THE LAKESHORE LINE. 

* TIMING...THROUGH LATE THIS MORNING.

* TEMPERATURES...AROUND 40.

* IMPACTS...FROST WILL LIKELY DAMAGE TENDER VEGETATION THAT IS 
  LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$
280 
WWUS71 KBUF 241249
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
849 AM EDT TUE SEP 24 2013

NYZ006>008-012-013-019>021-085-241400-
/O.CAN.KBUF.FR.Y.0006.000000T0000Z-130924T1300Z/
OSWEGO-JEFFERSON-LEWIS-WYOMING-LIVINGSTON-CHAUTAUQUA-CATTARAUGUS-
ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE...
WARSAW...GENESEO...JAMESTOWN...OLEAN...WELLSVILLE...
ORCHARD PARK...SPRINGVILLE
849 AM EDT TUE SEP 24 2013

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES HAVE WARMED TO LEVELS THAT ARE NO LONGER SUPPORTIVE
OF FROST...THEREFORE THE FROST ADVISORY HAS BEEN CANCELLED.

$$

JJR

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at Sep 23, 3:46 AM EDT, 2 minutes earlier.

Area forecast discussion, Sep 23, 3:46 AM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
346 AM EDT MON SEP 23 2013

.SYNOPSIS...
HIGH PRESSURE WILL BUILD SLOWLY FROM THE CENTRAL GREAT LAKES INTO
THE LOWER GREAT LAKES TODAY. MORNING CLOUDS WILL SLOWLY ERODE WITH
CLEARING SKIES DURING THE AFTERNOON. TEMPERATURES WILL REMAIN COOL THROUGH
TUESDAY BEFORE A WARMING TREND DURING THE SECOND HALF OF THE WEEK.
DRY WEATHER AND ABUNDANT SUNSHINE IS EXPECTED ALL WEEK WITH THE NEXT
CHANCE OF RAIN NOT ARRIVING UNTIL SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
COOL AIR AND A SUPPLY OF LOW LEVEL MOISTURE FROM THE GREAT LAKES...
IN AN UPSLOPE FLOW...WILL MAINTAIN A CLOUD DECK ACROSS MUCH OF
WESTERN AND CENTRAL NY THIS MORNING. THE NORTH COUNTRY HAS A DRIER
BOUNDARY LAYER...THUS FEWER CLOUDS. HIGH PRESSURE WILL BEGIN TO
SPREAD FROM THE UPPER GREAT LAKES AND CENTRAL ONTARIO TO THE LOWER
LAKES AND NEW YORK STATE. ASSOCIATED SUBSIDENCE WILL SUPPORT A
DISRUPTION OF THE SOLID CLOUD DECK...BUT DO EXPECT SOME AFTERNOON
STRATOCUMULUS TO  DEVELOP DUE TO COOL AIR ALOFT AND STEEP MID LEVEL
LAPSE RATES. THE BULK OF THE REMAINING CLOUD COVER SHOULD FOCUS ACROSS
HIGHER TERRAIN BY AFTERNOON. THE AIRMASS IS STILL CHILLY... WITH
ONLY SOME MODERATION FROM TODAY. EXPECT HIGHS IN THE UPPER 50S ON
THE LAKE PLAINS AND MID 50S ACROSS HIGHER TERRAIN.

LIGHTER WINDS AND DRIER AIR WILL RESULT IN NEARLY CLEAR SKIES
THROUGHOUT THE FORECAST AREA OVERNIGHT. EXPECT VALLEY FOG AND AREAS
OF HILLTOP FROST FOR CATTARAUGUS AND ALLEGANY COUNTIES TONIGHT THUS
WILL HAVE A FROST ADVISORY WHERE LOW TEMPS ARE EXPECTED TO FALL TO
THE MID 30S. PATCHY FROST STILL POSSIBLE ELSEWHERE BUT MOST OVERNIGHT
LOWS WILL BE IN THE UPPER 30S TO LOWER 40S.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
COOL CANADIAN HIGH PRESSURE WILL REMAIN OVER THE EASTERN GREAT LAKES
AT THE START OF THE PERIOD THEN SHIFT A BIT TO THE NORTH BY MID WEEK.
THIS WILL MAINTAIN THE STRETCH OF DRY WEATHER THROUGH THE PERIOD.

AFTER A COOL START...THERE WILL BE A HEALTHY DIURNAL SPREAD ALLOWING
HIGHS TO RECOVER INTO THE LOWER AND MID 60S FOR TUESDAY UNDER
ABUNDANT SUNSHINE. TEMPERATURES COOLING BACK INTO THE 40S TUESDAY
NIGHT...WITH MID TO UPPER 30S IN THE USUAL INTERIOR LOCATIONS WILL
BRING THE THREAT FOR ADDITIONAL LATE NIGHT FROST.

UPPER LOW OVER THE GREAT BASIN WILL MOVE NORTHEAST ACROSS THE PLAINS
AND ENCOUNTER SOME RESISTANCE BY THE HIGH AMPLITUDE UPPER RIDGE OVER
THE GREAT LAKES REGION. THE UPPER LOW WILL WEAKEN AS IT SLIDES EAST
ACROSS THE OHIO VALLEY ON TUESDAY NIGHT AND WEDNESDAY. MODELS KEEP
THE QPF WELL SOUTH OF THE FORECAST AREA AND GIVEN THE RESIDENT DRY
AIR MASS IN PLACE...THIS WILL MAINTAIN THE DRY WEATHER WITH JUST
SOME INCREASE IN CLOUDS ON WEDNESDAY. THE AIR MASS SHOULD MODIFY A
BIT MORE WITH HIGHS WEDNESDAY IN THE MID 60S TO LOWER 70S.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE UPPER LEVEL FLOW ACROSS THE NATION WILL BECOME MORE AMPLIFIED
DURING THIS PERIOD. A SHORT WAVE TROUGH THAT IS CENTERED JUST WEST
OF BRITISH COLUMBIA WILL DIG SLOWLY TO THE SOUTH AND SETTLE OVER THE
WESTERN U.S. THURSDAY AND FRIDAY. A CORRESPONDING UPPER RIDGE WILL
BUILD ACROSS THE OHIO VALLEY AND LOWER GREAT LAKES...WHILE HIGH
PRESSURE AT THE SURFACE REMAINS IN PLACE FROM QUEBEC TO THE LOWER
GREAT LAKES. WHAT THIS MEANS FOR OUR AREA IS A CONTINUATION OF VERY
PLEASANT EARLY FALL WEATHER...FEATURING MOSTLY SUNNY SKIES AND A
SLOW UPWARD TREND IN TEMPERATURES.

ON SATURDAY...THE UPPER LEVEL TROUGH IS FORECAST TO LIFT OUT AND
MOVE EAST INTO THE MIDWEST AND PLAINS STATES. WITH HIGH PRESSURE AT
THE SURFACE AND ALOFT STILL FIRMLY ENTRENCHED FROM SOUTHEAST CANADA
TO THE LOWER GREAT LAKES...EXPECT TO SEE MORE SUNSHINE AND MILD
TEMPERATURES.

AS THE UPPER TROUGH AND ITS ASSOCIATED SURFACE COLD FRONT HEAD EAST
TOWARD THE LOWER LAKES SATURDAY NIGHT...EXPECT A WEST TO EAST
INCREASE IN CLOUDS. MODEL DIFFERENCES SHOW UP ON SUNDAY REGARDING
THE STRENGTH AND TIMING OF THE FRONTAL PASSAGE. THE GFS...WHICH
SHOWS A DEEPER AND MORE PROGRESSIVE MOVEMENT TO THE UPPER
TROUGH...TRACKS THE FRONT EAST ACROSS OUR CWA ON SUNDAY. THE ECMWF
LIFTS THE MAIN UPPER TROUGH FARTHER TO THE NORTH AND...AS A
RESULT...SHOWS A WEAKER AND DRIER REFLECTION OF THE FRONT AT THE
SURFACE. FOLLOWING A COMPROMISE BETWEEN THE TWO SOLUTIONS...WILL
INTRODUCE A LOW CHANCE FOR SHOWERS ON SUNDAY.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
COLD AIR ALOFT AND LINGERING LOW LEVEL MOISTURE MAINTAIN WIDESPREAD
MID LEVEL CLOUD DECK ACROSS WESTERN AND CENTRAL NY. CEILINGS WILL
REMAIN IN THE VFR RANGE FOR MOST LOCALES...WITH THE EXCEPTION OF
MVFR CIGS OVER THE HIGHER TERRAIN OF THE SOUTHERN TIER THROUGH LATE
AFTERNOON.

HIGH PRESSURE WILL BUILD INTO THE LOWER LAKES TODAY WITH VFR
PREVAILING. CEILINGS SHOULD BREAK TO SCATTERED CLOUD DECK THIS
AFTERNOON...THEN CLEAR SKIES TONIGHT.

OUTLOOK...
TUESDAY THROUGH FRIDAY...VFR. SOME AREAS OF IFR VSBYS IN LATE NIGHT
AND EARLY MORNING FOG IN THE RIVER VALLEYS OF THE SOUTHERN TIER.

&&

.MARINE...
MODERATE NORTHWEST WINDS WILL MAINTAIN SMALL CRAFT ADVISORY
CONDITIONS ON THE SOUTHEAST PORTION OF LAKE ONTARIO THROUGH MIDDAY TODAY.
HIGH PRESSURE WILL THEN BUILD INTO THE LOWER LAKES THIS AFTERNOON
THROUGH TUESDAY WITH WINDS AND WAVES GRADUALLY DIMINISHING. HIGH
PRESSURE WILL REMAIN OVER THE AREA THROUGH THE WEEK WITH AN EXTENDED
PERIOD OF RELATIVELY LIGHT WINDS AND WAVES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FROST ADVISORY FROM 3 AM TO 9 AM EDT TUESDAY FOR NYZ020-021.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EDT THIS AFTERNOON FOR LOZ043-
         044.

&&

SYNOPSIS...WCH
NEAR TERM...WCH
SHORT TERM...TMA
LONG TERM...TJP
AVIATION...WCH
MARINE...WCH
Hazardous weather outlook, Sep 22, 1:47 PM EDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
147 PM EDT SUN SEP 22 2013

NYZ001>006-010-011-013-014-231800-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-LIVINGSTON-ONTARIO-
147 PM EDT SUN SEP 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PATCHY FROST IS POSSIBLE LATE MONDAY NIGHT AND EARLY TUESDAY
MORNING IN COOLER RURAL AREAS WELL INLAND FROM THE LAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-019>021-085-231800-
WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
147 PM EDT SUN SEP 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PATCHY FROST IS POSSIBLE LATE TONIGHT AND EARLY MONDAY MORNING...
MAINLY IN THE COOLER VALLEYS WELL INLAND FROM LAKE ERIE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A BETTER CHANCE OF MORE WIDESPREAD FROST LATE MONDAY
NIGHT INTO EARLY TUESDAY MORNING...AGAIN MAINLY INLAND FROM THE
LAKE ERIE SHORE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-231800-
JEFFERSON-LEWIS-
147 PM EDT SUN SEP 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PATCHY FROST IS POSSIBLE LATE TONIGHT AND EARLY MONDAY MORNING IN
THE COOLEST LOCATIONS WELL INLAND FROM LAKE ONTARIO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A BETTER CHANCE OF MORE WIDESPREAD FROST LATE MONDAY
NIGHT AND EARLY TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-231800-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
147 PM EDT SUN SEP 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

Nearby

Frost Advisories in New York, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.